Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 26, NWS Quad Cities, IA

April 28, 2014Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 28, 2014, 5:25 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 5:25 PM CDT (22:25 UTC)
Expired
Apr 28, 2014, 6:15 PM CDT
In force
50 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bureau County, IL, Putnam County, IL

The radar

The Chicago radar (KLOT), 111 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 5:45 PM CDTHAIL 0.753 Sw Mc Nabb, ILDIME TO PENNY SIZE HAIL.
Apr 28, 5:51 PM CDTHAIL 0.253 Se Princeton, IL
Apr 28, 5:58 PM CDTHAIL 0.25Princeton, ILLOTS OF PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

618 
WUUS53 KDVN 282225
SVRDVN
ILC011-155-282315-
/O.NEW.KDVN.SV.W.0026.140428T2225Z-140428T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 615 PM CDT

* AT 522 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM OSCEOLA TO SPARLAND...AND MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HENNEPIN...PRINCETON...MC NABB...TISKILWA...GRANVILLE...DEPUE...
  SPRING VALLEY...LADD...DALZELL...LONE TREE CORNERS...MAGNOLIA...
  PUTNAM...LAKE THUNDERBIRD...FLORID...BUREAU...MARK...STANDARD...
  COAL HOLLOW...SPRING VALLEY AIRPORT AND OTTVILLE.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 55 AND
72.

OTHER LOCATIONS AFFECTED INCLUDE DONNELLEY DEPUE STATE PARK AND
BUREAU COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
      4114 8934 4115 8956 4145 8948 4144 8916
      4115 8915 4111 8915
TIME...MOT...LOC 2226Z 200DEG 25KT 4126 8983 4108 8948

HAIL...1.00IN
WIND...60MPH

$$

HAASE
2 follow-up statements
690 
WWUS53 KDVN 282252
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CDT MON APR 28 2014

ILC011-155-282315-
/O.CON.KDVN.SV.W.0026.000000T0000Z-140428T2315Z/
PUTNAM IL-BUREAU IL-
552 PM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BUREAU AND PUTNAM COUNTIES UNTIL 615 PM CDT...

AT 550 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR PRINCETON TO MC NABB...AND MOVING NORTH AT 30 
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GRANVILLE...DEPUE...SPRING VALLEY...LADD...DALZELL...MARK...COAL
HOLLOW...STANDARD...DOVER...HOLLOWAYVILLE...MALDEN...OTTVILLE...
SEATONVILLE...SPRING VALLEY AIRPORT AND CHERRY.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 55 AND
72.

OTHER LOCATIONS AFFECTED INCLUDE DONNELLEY DEPUE STATE PARK AND
BUREAU COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4110 8916 4114 8933 4129 8952 4145 8948
      4144 8916 4115 8915 4111 8915
TIME...MOT...LOC 2252Z 200DEG 25KT 4136 8948 4114 8919

HAIL...1.00IN
WIND...60MPH

$$

HAASE
670 
WWUS53 KDVN 282300
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
600 PM CDT MON APR 28 2014

ILC011-155-282310-
/O.CAN.KDVN.SV.W.0026.000000T0000Z-140428T2315Z/
PUTNAM IL-BUREAU IL-
600 PM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUREAU AND PUTNAM
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...THE LINE OF STORMS MAY STILL PRODUCE PEA SIZE 
HAIL AND HEAVY RAIN.

LAT...LON 4110 8916 4114 8933 4129 8952 4145 8948
      4144 8916 4115 8915 4111 8915
TIME...MOT...LOC 2300Z 200DEG 25KT 4141 8945 4119 8916

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:31 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 28, 3:31 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT MON APR 28 2014

.SYNOPSIS...
ISSUED AT 330 PM CDT MON APR 28 2014

12Z UA ANALYSIS HAS A CUT OFF UPPER LOW OVER EASTERN NEBRASKA WITH
AN 850MB WARM FRONT EAST THROUGH SOUTHERN IOWA AND INTO CENTRAL
INDIANA. AN 850MB COLD FRONT RAN FROM THE UPPER LOW SOUTH INTO EAST
TEXAS. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON SHOW NEW
CONVECTION HAS DEVELOPED IN AN ARCING LINE FROM KSUX TO KSTL.

18Z SFC ANALYSIS HAS OCCLUDED LOWS FROM NEAR KTQE TO KBVN. A
STATIONARY FRONT RAN EAST ROUGHLY ALONG A KDSM...KAWG...KGBG...KCMI
LINE. THE MAIN COLD FRONT RAN FROM WESTERN IOWA SOUTHWARD INTO
CENTRAL MISSOURI. DEW POINTS IN THE WARM SECTOR WERE IN THE 60S WITH
50S IMMEDIATELY AROUND THE FRONTS. DEW POINTS IN THE 30S AND 40S
WERE ACROSS THE GREAT LAKES AND PLAINS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 330 PM CDT MON APR 28 2014

THE CURRENT FLOOD WATCH FOR RIVER FLOODING WILL REMAIN IN PLACE.
RAINFALL WILL BE HEAVIEST THIS AFTERNOON AND SLOWLY TAPER OFF TO
LIGHT RAIN LATER THIS EVENING/TUESDAY.

MAIN THREAT OF STRONG STORMS WILL BE ASSOCIATED WITH THE LINE MOVING
NORTHEAST THROUGH THE AREA THROUGH SUNSET. ONCE STORMS MOVE NORTH OF
THE WARM FRONT THEY WILL BECOME ELEVATED AND SLOWLY DISSIPATE.

AFTER SUNSET...SHOWERS WILL BECOME MORE NUMEROUS WITH ANY THUNDER
ENDING BY MIDNIGHT.

ON TUESDAY...CLOUDY AND VERY COOL CONDITIONS WILL BE SEEN WITH
SHOWERS DURING THE MORNING. DIFFERENTIAL HEATING SHOULD ALLOW SOME
ISOLATED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 330 PM CDT MON APR 28 2014

THE UPPER LOW WILL SLOWLY MOVE EAST ACROSS THE AREA TUESDAY NIGHT
THROUGH THURSDAY. CLOUD COVER WILL HELP KEEP TEMPERATURES WELL BELOW
NORMAL. SHOWERS WILL BE PERSISTENT BUT THERE WILL BE PERIODS OF DRY
WEATHER IN THE TUESDAY NIGHT THROUGH THURSDAY TIME FRAME.

THURSDAY NIGHT ON...
THE CUT OFF LOW WILL CONTINUE TO SLOWLY DRIFT EAST INTO THE GREAT
LAKES AND OHIO VALLEY THROUGH THE END OF THE WEEK. TEMPERATURES WILL
AVERAGE BELOW NORMAL.

THE MODEL CONSENSUS KEEP SLIGHT CHANCE TO CHANCE POPS THURSDAY NIGHT
THROUGH SATURDAY ACROSS THE AREA. IT WILL NOT RAIN CONTINUOUSLY THE
ENTIRE TIME AND THERE WILL BE BREAKS IN THE RAIN. SATURDAY COULD BE
DRY AS THE UPPER LOW IS IN THE EASTERN GREAT LAKES.

THE MODEL CONSENSUS HAS CHANCE POPS SATURDAY NIGHT/SUNDAY AS ANOTHER
STORM SYSTEM MOVES THROUGH THE MIDWEST. TEMPERATURES WILL CONTINUE
TO AVERAGE BELOW NORMAL.

SUNDAY NIGHT/MONDAY THE MODEL CONSENSUS HAS SLIGHT CHANCE POPS DUE
TO UNCERTAINTY AS TO WHEN THE LATE WEEKEND STORM SYSTEM DEPARTS THE
AREA. TEMPERATURES WILL BE CLOSER TO BUT STILL SLIGHTLY BELOW NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1235 PM CDT MON APR 28 2014

IFR CONDS THROUGH MOST OF THIS TAF CYCLE AT KCID/KDBQ OTHERWISE
IFR AT KMLI BECOMING MVFR CONDS THIS EVENING. VFR CONDS THROUGH
THIS TAF CYCLE AT KBRL. A LINE OF THUNDERSTORMS SHOULD DEVELOP IN
SOUTHEAST IA EARLY TO MID AFTERNOON IMPACTING KBRL AND THEN SPREADING
NORTHEAST OVER THE REMAINING TAF SITES LATE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS ALONG AND SOUTH OF I-80 MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS. EAST TO SOUTHEAST WINDS SUSTAINED 15 TO 20
KNOTS WITH GUSTS TO 25 TO 30 KNOTS THIS AFTERNOON...DIMINISHING TO
LESS THAN 10 KNOTS THIS EVENING. NORTHEAST WINDS LESS THAN 10
KNOTS ON TUESDAY AT KCID/KDBQ BUT SOUTHWEST WINDS AT KMLI/KBRL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BENTON-BUCHANAN-CEDAR-
     CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CLARK-SCOTLAND.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...HAASE
Hazardous weather outlook, Apr 28, 4:50 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT MON APR 28 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
450 AM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA TODAY. SOME STORMS
MAY BE SEVERE THIS AFTERNOON...ESPECIALLY SOUTHEAST OF A LINE FROM
STERLING ILLINOIS TO NEAR OTTUMWA IOWA...WHERE THE STORM PREDICTION
CENTER HAS PLACED A SLIGHT RISK. THE SEVERE WEATHER THREATS INCLUDE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES.

WINDS WILL REMAIN STRONG FROM THE EAST AT TIMES TODAY. SUSTAINED
WINDS FROM 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE LIKELY...
ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 30 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK
AREA ON TUESDAY. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED WITH
THESE TUESDAY STORMS...THEY MAY BE ABLE TO PRODUCE SMALL HAIL.

THE REPEATED ROUNDS OF SHOWERS AND STORMS FROM THIS PAST SUNDAY...
THROUGH MID WEEK...WILL PRODUCE RAINFALL TOTALS OF 1 TO 3 INCHES
ACROSS MUCH OF THE OUTLOOK AREA. SOME LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE. THE CUMULATIVE EFFECT OF THIS RAINFALL MAY LEAD TO RISES ON
SEVERAL AREA RIVERS AND PUSH SOME RIVER LEVELS INTO MINOR OR EVEN
MODERATE FLOOD STAGE. THESE RAINS WILL ALSO HAVE SOME IMPACT ON THE
MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

11/12

In the hours before

Local storm report, Apr 28, 4:27 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             KINROSS                 41.46N 91.99W
04/28/2014  M0.50 INCH       KEOKUK             IA   PUBLIC

0250 PM     HAIL             5 S DONNELLSON          40.57N 91.56W
04/28/2014  E0.25 INCH       LEE                IA   TRAINED SPOTTER

            HAIL LASTED ABOUT 10 MINUTES

0253 PM     HAIL             DONNELLSON              40.64N 91.56W
04/28/2014  E0.75 INCH       LEE                IA   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL COVERING ABOUT 30 PERCENT OF THE
            GROUND

0254 PM     HAIL             4 W CARTHAGE            40.41N 91.21W
04/28/2014  M1.00 INCH       HANCOCK            IL   TRAINED SPOTTER

            HEAVY RAIN AND LOTS OF LIGHTNING

0258 PM     HAIL             5 WSW MACOMB            40.44N 90.77W
04/28/2014  M0.75 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            HAIL HAS BEEN FALLING PAST 2 MINUTES

0300 PM     HAIL             CARTHAGE                40.41N 91.14W
04/28/2014  E0.50 INCH       HANCOCK            IL   LAW ENFORCEMENT

            DIME SIZE HAIL AT SHERIFFS OFFICE.

0302 PM     HAIL             LA HARPE                40.58N 90.97W
04/28/2014  M0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

            HAIL IS GETTING LARGER

0303 PM     HAIL             NE CARTHAGE             40.42N 91.13W
04/28/2014  M1.00 INCH       HANCOCK            IL   TRAINED SPOTTER

0303 PM     HAIL             WAPELLO                 41.18N 91.19W
04/28/2014  E0.25 INCH       LOUISA             IA   PUBLIC

            REPORT FROM NWS FACEBOOK ACCOUNT.

0306 PM     HAIL             SSE CARTHAGE            40.41N 91.13W
04/28/2014  M0.75 INCH       HANCOCK            IL   TRAINED SPOTTER

            DIME SIZE HAIL

0307 PM     HAIL             NNE BOWEN               40.23N 91.06W
04/28/2014  M0.25 INCH       HANCOCK            IL   TRAINED SPOTTER

            PEA SIZE FOR SEVERAL MINUTES

0312 PM     HAIL             4 SSE OAKVILLE          41.05N 91.01W
04/28/2014  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

0313 PM     HAIL             LOMAX                   40.68N 91.08W
04/28/2014  E0.25 INCH       HENDERSON          IL   TRAINED SPOTTER

            AND HEAVY RAIN

0317 PM     HAIL             3 SE DALLAS CITY        40.60N 91.12W
04/28/2014  E0.50 INCH       HANCOCK            IL   TRAINED SPOTTER

            HEAVY DOWNPOUR FOR ABOUT 1 MINUTE - HAIL FOR ABOUT 2
            MINUTES THEN CHANGING BACK TO MODERATE RAIN. PEA SIZE
            HAIL LASTED ABOUT 3 MINUTES.

0320 PM     HAIL             BRIGHTON                41.17N 91.82W
04/28/2014  E0.75 INCH       WASHINGTON         IA   CO-OP OBSERVER

            RAIN AND SMALL HAIL

0323 PM     HAIL             1 N TERRE HAUTE         40.68N 90.98W
04/28/2014  E0.25 INCH       HENDERSON          IL   TRAINED SPOTTER

            HAIL HAS BEEN FALLING THE PAST 5 MINUTES - HEAVY RAIN IS
            ACCOMPANYING THE HAIL

0324 PM     HAIL             MUSCATINE               41.42N 91.07W
04/28/2014  E0.25 INCH       MUSCATINE          IA   TRAINED SPOTTER

            HAIL AT 1415 GRANDVIEW AVE.

0325 PM     HAIL             2 SE BURLINGTON         40.79N 91.10W
04/28/2014  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            HAIL HAS JUST BEGUN

0327 PM     HAIL             WEST BURLINGTON         40.82N 91.18W
04/28/2014  M0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            HAIL ON WEST AIRE DRIVE.

0330 PM     HAIL             BURLINGTON              40.81N 91.12W
04/28/2014  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            HAIL HAS BEEN FALLING PAST 5 MINUTES -

0333 PM     HAIL             BURLINGTON              40.81N 91.12W
04/28/2014  E0.25 INCH       DES MOINES         IA   TRAINED SPOTTER

            HAIL BEGAN ABOUT 2 MINUTES AGO

0337 PM     HAIL             S WAPELLO               41.17N 91.19W
04/28/2014  E0.50 INCH       LOUISA             IA   TRAINED SPOTTER

            1/2 INCH DIAMETER HAIL LASTED ABOUT 1 MINUTE

0339 PM     HAIL             5 WSW SWAN CREEK        40.64N 90.74W
04/28/2014  E0.25 INCH       WARREN             IL   TRAINED SPOTTER

0352 PM     HEAVY RAIN       3 SE DALLAS CITY        40.60N 91.12W
04/28/2014  M0.74 INCH       HANCOCK            IL   TRAINED SPOTTER

            RAINFALL IN 15 MINUTES - MINOR STREET FLOODING

0402 PM     HAIL             NEW BOSTON              41.17N 91.00W
04/28/2014  E0.25 INCH       MERCER             IL   TRAINED SPOTTER

            PEA SIZE HAIL FOR PAST 10 MINUTES

&&

GROSS
Local storm report, Apr 28, 4:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             5 W TAMPICO             41.63N 89.88W
04/28/2014  M0.50 INCH       WHITESIDE          IL   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, Apr 28, 4:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             MILLEDGEVILLE           41.96N 89.78W
04/28/2014  E0.50 INCH       CARROLL            IL   FIRE DEPT/RESCUE

            DIME SIZE HAIL...TIME ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, Apr 28, 5:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             BETTENDORF              41.56N 90.48W
04/28/2014  M0.25 INCH       SCOTT              IA   AMATEUR RADIO

            RELAYED VIA HAM RADIO.

&&

GROSS
Local storm report, Apr 28, 5:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             GALVA                   41.17N 90.04W
04/28/2014  E0.75 INCH       HENRY              IL   TRAINED SPOTTER

            HAILING FOR THE PAST 10 MINUTES

&&

RAYW
Local storm report, Apr 28, 5:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             N DAVENPORT MUNICIPAL A 41.62N 90.58W
04/28/2014  E0.50 INCH       SCOTT              IA   OFFICIAL NWS OBS

&&

RAYW

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:42 PM CDTSpecial Weather StatementDVNHancock, Henderson, McDonough, Mercer, Warren108 min
Apr 28, 2:41 PM CDTSevere Thunderstorm WarningDVNHancock49 min
Apr 28, 3:07 PM CDTSevere Thunderstorm WarningDVNHenderson, McDonough, Warren38 min
Apr 28, 3:44 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer46 min
Apr 28, 4:43 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer47 min
Apr 28, 5:05 PM CDTSevere Thunderstorm WarningDVNBureau, Henry40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.